question-icon

Does Adderall cause high BP?

default
Posted on Wed, 18 Nov 2015
Question: At what point should I be concernd if my blood pressure increases when taking Adderall? My BP is usually between 80-85 over 120-130 normally. When I take Adderall, it goes up to 85-90 over 140-50. Need I stop taking it? I notice if I have alcohol with it, it seems to make it worse. Thaks for the advice!
doctor
Answered by Dr. Benard Shehu (1 hour later)
Brief Answer:
Following advice...

Detailed Answer:
Hi and thank you for asking!
I read your query and understood your concerns.

You shouldn't worry as long as your BP is between 90-140/80-85 mmHg. This values are normal and it doesn't need to do anything. However you should reduce alcohol (stopping alcohol is better) in order to stabilize your BP.

For the moment you shouldn't stop adderall but should use it as ordered by your doctor.

Hope this will be of help!
Wish you health!
Dr. Shehu
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Benard Shehu (3 minutes later)
ok. so even if it gets up the 90/150 its not an emergency or anything right? my heart rate gets over 100 sometimes too.
doctor
Answered by Dr. Benard Shehu (59 minutes later)
Brief Answer:
Following advice...

Detailed Answer:
Hi back,

Yes, even if your BP goes up to 90/150 mmHg it's not an emergency and you shouldn't worry about. Moreover HR may goes up to 120 bpm and this is a side effect of Adderall use but you shouldn't worry about it to as long as it doesn't exceed 120 bpm.

Wish you health!
Dr. Shehu
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Benard Shehu

Cardiologist

Practicing since :2004

Answered : 2257 Questions

premium_optimized

The User accepted the expert's answer

Share on
Does Adderall cause high BP?

Brief Answer: Following advice... Detailed Answer: Hi and thank you for asking! I read your query and understood your concerns. You shouldn't worry as long as your BP is between 90-140/80-85 mmHg. This values are normal and it doesn't need to do anything. However you should reduce alcohol (stopping alcohol is better) in order to stabilize your BP. For the moment you shouldn't stop adderall but should use it as ordered by your doctor. Hope this will be of help! Wish you health! Dr. Shehu